Alert archive / Colorado / High Wind Watches in 2007
High Wind Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Sep 29, 2007, 4:38 AM MDT for 11 counties in Colorado. It took effect at Sep 29, 2007, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 29, 2007, 4:38 AM MDT (10:38 UTC)
- In effect from
- Sep 29, 2007, 9:00 PM MDT
- Expired
- Sep 29, 2007, 3:36 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2897 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 291038 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 438 AM MDT SAT SEP 29 2007 ...DAMAGING WINDS POSSIBLE OVER THE EASTERN MOUNTAINS AND ADJACENT SLOPES TONIGHT... .A STRONG FALL STORM WILL MOVE OUT OF THE GREAT BASIN AND THROUGH NORTHERN COLORADO TONIGHT. WEST WINDS WILL STEADILY INCREASE OVER THE EASTERN MOUNTAIN RIDGE TOPS AND PASSES AFTER SUNSET...AND STRONG TO DAMAGING WIND GUSTS ARE EXPECTED OVER THE EASTERN SLOPES THROUGH EARLY SUNDAY MORNING. COZ072>082-087-291645- /O.NEW.KPUB.HW.A.0004.070930T0300Z-070930T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... WALSENBURG 438 AM MDT SAT SEP 29 2007 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH FOR THE RAMPART RANGE...PIKES PEAK REGION...WET MOUNTAINS...WET MOUNTAIN VALLEY...SANGRE DE CRISTO RANGE...AND SPANISH PEAKS REGION. THE WATCH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. OVER THE EASTERN SLOPES AND FOOTHILLS ABOVE 7500 FEET...SUSTAINED WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. OVER THE PASSES AND EXPOSED RIDGES ABOVE 9000 FEET...SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 80 MPH WILL BE POSSIBLE. A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ ROSE
2 follow-up statements
000 WWUS75 KPUB 291629 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1029 AM MDT SAT SEP 29 2007 ...DAMAGING WINDS POSSIBLE OVER THE EASTERN MOUNTAINS AND ADJACENT SLOPES TONIGHT... .A STRONG FALL STORM WILL MOVE OUT OF THE GREAT BASIN AND THROUGH NORTHERN COLORADO TONIGHT. WEST WINDS WILL STEADILY INCREASE OVER THE EASTERN MOUNTAIN RIDGE TOPS AND PASSES AFTER SUNSET...AND STRONG TO DAMAGING WIND GUSTS ARE EXPECTED OVER THE EASTERN SLOPES THROUGH EARLY SUNDAY MORNING. COZ072>082-087-292230- /O.CON.KPUB.HW.A.0004.070930T0300Z-070930T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... WALSENBURG 1029 AM MDT SAT SEP 29 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH SUNDAY MORNING. THIS WATCH INCLUDES THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS...THE WET MOUNTAIN VALLEY...PIKES PEAK AND THE RAMPART RANGE IN TELLER COUNTY...AND PORTIONS OF THE ARKANSAS VALLEY BETWEEN CANON CITY AND SALIDA. OVER THE EASTERN SLOPES AND FOOTHILLS ABOVE 7500 FEET...SUSTAINED WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. OVER THE PASSES AND EXPOSED RIDGES ABOVE 9000 FEET... SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 80 MPH WILL BE POSSIBLE. A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS75 KPUB 292136 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 336 PM MDT SAT SEP 29 2007 ...DAMAGING WINDS LIKELY OVER THE EASTERN MOUNTAINS AND ADJACENT SLOPES TONIGHT... .A STRONG FALL STORM WILL MOVE OUT OF THE GREAT BASIN AND THROUGH NORTHERN COLORADO TONIGHT. WEST WINDS WILL STEADILY INCREASE OVER THE EASTERN MOUNTAIN RIDGE TOPS AND PASSES AFTER SUNSET...AND STRONG TO DAMAGING WIND GUSTS ARE EXPECTED OVER THE EASTERN SLOPES THROUGH EARLY SUNDAY MORNING. COZ076-077-079-080-292245- /O.CAN.KPUB.HW.A.0004.070930T0300Z-070930T1500Z/ NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...RYE...GREENHORN MTN 336 PM MDT SAT SEP 29 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WATCH. STRONG WINDS ARE LIKELY OVERNIGHT...BUT THE THREAT OF DAMAGING WINDS HAS DIMINISHED. EXPECT SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH THE EVENING...WITH WEST WINDS OF 20 TO 30 MPH GUSTING TO 55 MPH AFTER MIDNIGHT. $$ COZ072>075-078-081-082-087-300345- /O.UPG.KPUB.HW.A.0004.070930T0300Z-070930T1500Z/ /O.NEW.KPUB.HW.W.0006.070930T0300Z-070930T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE... WOODLAND PARK...PIKES PEAK...WALSENBURG 336 PM MDT SAT SEP 29 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS WARNING INCLUDE THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAIN VALLEY...PIKES PEAK...TELLER COUNTY...THE RAMPART RANGE AND THE AREA BETWEEN LA VETA PASS AND WALSENBURG. OVER THE EASTERN SLOPES AND AREAS ABOVE 7500 FEET... SUSTAINED WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED. OVER THE PASSES AND EXPOSED RIDGES ABOVE 9000 FEET... SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 80 MPH ARE LIKELY. THESE HIGH WINDS WILL BE CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Sep 29, 4:18 AM MDT, 20 minutes earlier.
Area forecast discussion, Sep 29, 4:18 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 418 AM MDT SAT SEP 29 2007 .SHORT TERM... (TODAY AND TONIGHT) ...STRONG TO DAMAGING WINDS POSSIBLE OVER THE EASTERN SLOPES TONIGHT... A STRONG FALL SYSTEM IS NOW DEVELOPING OVER THE GREAT BASIN. THE 120 KT CORE OF THE SUBTROPICAL JET IS MOVING THROUGH NWRN AZ...AND WILL MOVE OVER ERN CO THIS AFTERNOON. MODELS ARE NOW IN GOOD AGREEMENT IN CUTTING OFF THE BASE OF THE TROUGH OVER NRN CO...AND MOVING THE STORM QUICKLY ACROSS NRN CO/SRN WY AND INTO NE AND THE DAKOTAS BY SUN MORN. MODEL PLACEMENT OF THE LOW MAY BE SLIGHTLY FURTHER NORTH THAN IS CURRENTLY INDICATED IN WV IMAGERY...BUT THERE IS PRETTY HIGH CONFIDENCE THAT THE LOW WILL TRACK THROUGH NRN CO. THIS WILL PLACE THE BEST SYNOPTIC LIFT AND MOISTURE OVER NRN CO AND SRN WY...LEAVING SERN CO IN THE RELATIVELY DRY BUT VERY WINDY ZONE IN THE LEFT REAR QUAD OF THE DEPARTING JET STREAK. FIRST WX CONCERN WILL BE THE POTENTIAL FOR STRONG TO POSSIBLY SEVERE TSTORMS ACROSS THE PLAINS THIS AFTERNOON INTO EARLY EVE. SPC HAS MOST OF ERN CO OUTLOOKED FOR A SLT RISK OF SEVERE. SHEAR WILL CERTAINLY BE STRONG...BUT FEEL THAT UNFAVORABLE SYNOPTIC SCENARIO ...MODEST INSTABILITY...AND POOR TIMING WILL LIMIT THE THREAT. LIKE YESTERDAY...DEEP LLVL MOISTURE WILL BE LACKING. BEST CHANCE FOR SVR WX WILL BE OVER THE ERN PLAINS...PARTICULARLY E OF KLHX AND N OF KSPD. HAVE ADDED MENTION OF SVR TSTORMS TO THE GRIDS FOR THIS AFTERNOON AND EARLY EVE FOR THAT REGION...SINCE CANNOT RULE OUT A ROTATING STORM OR TWO. WILL DEFINITELY BE WINDY THIS AFTERNOON OVER MOST OF SERN CO. SUSTAINED WINDS OF 30-40 KTS WITH GUSTS UP TO 50 KTS WILL BE POSSIBLE AS THE LEE TROUGH STRENGTHENS LATE THIS AFTERNOON...OVER THE SERN GRASSLANDS. CRITERIA FOR HIGH WINDS WILL NOT LIKELY BE WIDESPREAD ENOUGH TO JUSTIFY HEADLINES FOR THE PLAINS. MORE LIKELY...COULD SEE ISOLD STRONG TO DAMAGING WIND GUSTS ASSOCIATED WITH ANY CONVECTION THAT DEVELOPS IN THE AFTERNOON. MAIN CONCERN IS IN POST-FRONTAL ENVIRONMENT TONIGHT...AS COLD AIR DESCENDS BEHIND THE DEPARTING TROUGH/LOW. NAM SUGGESTS THE JET WILL DESCEND OVERNIGHT...WITH H7 WINDS IN THE 60+ KT RANGE OVER THE ERN MTS AND ADJACENT PLAINS BY MIDNIGHT...AND CONTINUING THRU EARLY SUN MORN. XSECTIONS DO NOT REVEAL ANY STRONG MTN-WAVE DYNAMICS FOR THE SUN MORN HOURS...WITH FORWARD SHEAR AND A MODEST MTN-TOP STABLE LAYER. HOWEVER...VERY STRONG MID-LEVEL WINDS COUPLED WITH THE NEARLY PERPENDICULAR ORIENTATION OF THE JET TO THE ERN RANGES GIVE CAUSE FOR CONCERN. SEEMS VERY LIKELY THAT 50+ KT WINDS WILL BE WIDESPREAD OVER THE HIGHER ELEVATIONS TONIGHT...GENERALLY ABOVE 9000 FT. QUESTION IS HOW MUCH OF THIS WIND CAN SPILL OVER THO THE LOWER ELEVATIONS. SINCE THIS IS THE FIRST WIND EVENT OF THE SEASON AND FALLS ON A WEEKEND...WILL ERR ON THE SIDE OF CAUTION AND GO WITH A HIGH WIND WATCH FOR THE ERN MTNS AND E SLOPES...GENERALLY THE HIGHER TERRAIN WEST OF I-25. MOST LIKELY SPOTS FOR DAMAGING WINDS WILL BE THE WET MTN VALLEY AND E SLOPES OF THE WETS AND SANGRES...ALONG WITH THE E SLOPES OF THE RAMPARTS. BEST WINDOW FOR MTN WAVE ACTIVITY WILL BE AFTER MIDNIGHT THOUGH EARLY SUN MORN. COULD SEE SOME ISOLATED GUSTS IN EXCESS OF 80 MPH. WITH LOW AND BEST MOISTURE BEING TO THE N...AND QUICK-MOVING...LOOKS LIKE THERE WILL NOT BE MUCH OF A SNOW THREAT EXCEPT FOR THE HIGHEST ELEVATIONS THRU TONIGHT. CANNOT RULE OUT SOME ISOLATED SHSN AND POSSIBLY EVEN MINOR ACCUMULATIONS OVERNIGHT...ESPECIALLY OVER LAKE AND TELLER COUNTIES...WHERE FZNG LEVELS SHOULD FALL BELOW 9000 FT OVERNIGHT. BUT MAIN WX CONCERN WILL BE THE WIND. ROSE .LONG TERM... (SUNDAY THROUGH FRIDAY) ...ACTIVE WEATHER PATTERN CONTINUES THROUGH NEXT WEEK... SUNDAY...THE IMPACT WEATHER SYSTEM SHOULD BE EXITING NORTHEAST CO IN THE MORNING WITH BREEZY-VERY WINDY CONDITIONS CONTINUING ACROSS OUR EASTERN CO MOUNTAINS AND SOUTHEAST CO PLAINS. WIND GUSTS COULD APPROACH 40-45KTS ACROSS THE SOUTHEASTERN CO PLAINS AND 50-60KTS FOR PIKES PEAK...SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS...AND WET MOUNTAIN VALLEY SUNDAY EARLY MORNING. MUCH DRIER AIR MASS MOVES INTO THE CENTRAL ROCKIES BEHIND THE SYSTEM AND ITS SUBSIDENCE REGION. WEAK WESTERLY FLOW DEVELOPS OVER THE AREA BY SUNDAY AFTERNOON WITH SURFACE WINDS DECREASING AND BECOMING MORE TERRAIN/THERMALLY DRIVEN UPSLOPE FLOW IN MOST AREAS EXCEPT MOUNTAIN TOP/FREE AIR-EXPOSED AREAS ABOVE 10K FT MSL. CURRENT TEMPERATURES LOOK GOOD. MONDAY THROUGH FRIDAY...NEXT IMPACT WEATHER SYSTEM IS ABOUT 12 HOURS SLOWER THAN PREVIOUS RUNS. IT APPEARS THE ACTIVE WEATHER WILL NOW START LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT INTO TUESDAY EARLY MORNING. THE LONGWAVE TROUGH IS FORECAST TO MOVE THROUGH CO MONDAY NIGHT AND EXIT EASTERN CO TUESDAY MORNING. SO FAR...NONE OF THE MODELS ARE CLOSING OFF A LOW WITH THIS FAST MOVING SYSTEM. JUST LIKE WITH THIS WEEKENDS WEATHER SYSTEM... BREEZY-WINDY CONDITIONS WILL OCCUR AHEAD OF THE WEATHER SYSTEM ON MONDAY THROUGH TUESDAY MORNING. MODERATE-STRONG INFLUX OF MIDLEVEL MOISTURE MOVES OUT OF OLD MEXICO-DESERT SOUTHWEST ON MONDAY-MONDAY NIGHT. GIVEN THE POTENTIAL SYNOPTIC SCALE LIFT AND INSTABILITY... SHOWERS AND THUNDERSTORMS A GOOD BET. WEATHER SYSTEM IS FAIRLY WARM...SO IF THERE WERE TO BE ANY SNOW...IT WOULD BE ON THE MOUNTAIN PEAKS. AS THE TROUGH EXITS EASTERN CO TUESDAY MORNING...MIDDLE-UPPER LEVEL SUBSIDENCE MOVES INTO THE CENTRAL ROCKIES. ANY CHANCE FOR PRECIPITATION TUESDAY EARLY MORNING WOULD BE AROUND THE CONTINENTAL DIVIDE...ESPECIALLY THE CENTRAL MOUNTAINS GIVEN FAVORABLE UPSLOPE FLOW. RELATIVELY DEEP WESTERLY FLOW SHOULD EXTREMELY LIMIT THE POPS-QPF EAST OF THE CONTINENTAL DIVIDE. RELATIVELY DRY AND MILD/WARM ZONAL FLOW SETS UP FOR THE REMAINDER OF TUESDAY THROUGH THURSDAY. INTERESTING MODEL RUN TRENDS FOR LATE NEXT WEEK INTO THE WEEKEND. MODELS ARE FLIP-FLOPPING ON ANOTHER LONGWAVE TROUGH/CLOSED LOW DEVELOPING SOMEWHERE NEAR THE CENTRAL ROCKIES...BUT MODEL RUNS HAVE A LARGE VARIANCE WITH SOLUTIONS... TIMING...TRACK...INTENSITY...ETC. THEY ARE ALL HINTING AT SOMETHING...BUT EACH MODEL AND THEIR RUNS ARE DIFFERENT. THUS... ACTIVE WEATHER PATTERN TO CONTINUE FOR THE START OF OCT. METZE && .AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER THE MTNS AND SAN LUIS VALLEY...WHILE TSTORM ACTIVITY WILL BE MORE LIMITED IN SCOPE OVER THE PLAINS LATE THIS AFTERNOON AND EARLY EVE. HOWEVER...A STRONG STORM OR TWO WILL BE POSSIBLE...WITH THE POSSIBILITY OF STRONG GUSTY WINDS IN ADDITION TO SMALL HAIL AND LOCALIZED HEAVY RAINFALL. MAIN AVN CONCERN WILL BE WIDESPREAD STRONG TO DAMAGING WINDS...GENERALLY FROM THE S TO SW...THOUGH TONIGHT. SUSTAINED WINDS OF 30 TO 40 KTS WITH GUSTS TO 50 KTS OR HIGHER ARE EXPECTED OVER MUCH OF THE REGION. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR COZ072>082-087. && 44/17
Hazardous weather outlook, Sep 28, 6:50 AM MDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT FRI SEP 28 2007 COZ058>089-093>099-291300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 650 AM MDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT IT WILL BECOME BREEZY TO WINDY THIS AFTERNOON OVER MOST OF THE REGION...AS A STRONG FALL STORM BEGINS MOVING INTO THE ROCKIES. WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED OVER THE SOUTHEASTERN PLAINS...WHILE WIND GUSTS OF 50 MPH OR GREATER CAN BE EXPECTED TONIGHT OVER THE PASSES AND EXPOSED RIDGE TOPS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. ONE OR TWO STORMS MAY BECOME SEVERE...PARTICULARLY OVER THE RATON MESA...BACA COUNTY...AND PROWERS COUNTY. WIND GUSTS OF 60 MPH WILL BE THE MAIN THREAT FROM THESE STORMS...ALTHOUGH SMALL HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEATHER SYSTEM IS FORECAST TO MOVE OUT OF THE GREAT BASIN INTO THE CENTRAL ROCKIES LATE SATURDAY THROUGH SUNDAY. AHEAD OF THE WEATHER SYSTEM...CONDITIONS WILL BE RELATIVELY WARM...WINDY...AND A CHANCE FOR THUNDERSTORMS. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE LOCALLY GUSTY WINDS...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING. WITH THE WINDY...WARM...RELATIVELY LOW DAYTIME HUMIDITY...AND FINE FUELS SUCH AS GRASS DRYING OUT...CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP ACROSS THE HIGH VALLEYS AND SOUTHEAST COLORADO PLAINS SATURDAY AFTERNOON AND EVENING. THE WEATHER SYSTEM IS FORECAST TO MOVE THROUGH COLORADO SATURDAY NIGHT AND SUNDAY MORNING. WINDY...AND VERY WINDY ACROSS THE HIGHER MOUNTAINOUS TERRAIN...CONDITIONS WILL CONTINUE SATURDAY NIGHT AND SUNDAY. THERE WILL BE THE POTENTIAL FOR ACCUMULATING SNOW GENERALLY ABOVE 8000 FEET FOR THE SAWATCH AND MOSQUITO MOUNTAIN RANGES...INCLUDING MONARCH PASS...INDEPENDENCE PASS...AND TENNESSEE PASS SATURDAY NIGHT AND SUNDAY. THERE IS STILL SOME UNCERTAINTY WITH THIS POTENTIAL WEATHER SYSTEM. ANY CHANGE IN THE STRENGTH...TIMING...AND TRACK COULD SIGNIFICANTLY ALTER THE WEATHER FORECAST. PEOPLE WHO LIVE IN...OR PLANNING TO TRAVEL ACROSS... COLORADO SATURDAY THROUGH SUNDAY SHOULD REMAIN AWARE OF THE LATEST NATIONAL WEATHER SERVICE FORECASTS ON THIS DEVELOPING WEATHER SYSTEM. ANOTHER WEATHER SYSTEM IS FORECAST TO MOVE THROUGH THE CENTRAL ROCKIES MONDAY AND MONDAY NIGHT BRINGING WITH IT A CHANCE FOR THUNDERSTORMS. THE MAIN THREAT FROM THUNDERSTORMS WOULD BE LOCALLY GUSTY WINDS...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE SOUTHEASTERN PLAINS THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:36 PM MDT | High Wind Warning | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 4 more | 17 hr |
| Sep 29, 5:44 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 61 min |
Nearby
High Wind Watches in Colorado, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.